Human Papillomavirus: Vaccination:Written question - 11694

Q
(Romford)
Asked on: 13 October 2015
Department of Health
Human Papillomavirus: Vaccination
Commons
To ask the Secretary of State for Health, what assessment his Department has made of the implications for its policy of the potential link between the HPV Vaccine and Postural Orthostatic Tachycardia Syndrome; and what assessment he has made of the effect of such a link on the progress of the Government's HPV vaccination programme.
A
Answered by: Jane Ellison
Answered on: 21 October 2015

The human papillomavirus (HPV) sub-committee of the Joint Committee on Vaccination and Immunisation (JCVI), which advises the Department on immunisation matters, considered the safety of HPV vaccine when it met in June 2015. The sub-committee reviewed safety information provided by the Medicines and Healthcare products Regulatory Agency (MHRA), as well as reports in the media and literature investigating temporal associations of the HPV vaccine to a range of overlapping syndromes including postural orthostatic tachycardia syndrome (POTS). The HPV sub-committee agreed that no available evidence supports a causative link between HPV vaccination and POTS or other overlapping syndromes. It strongly supported the continued use of the HPV vaccine to prevent infection with HPV and to protect adolescent girls from cervical and other HPV associated cancers. This position was agreed by the JCVI, which concluded it has no concerns about the safety of the HPV vaccine.


As with all vaccines and medicines, the safety ofHPV vaccines will be kept under continual review.

Share this page